Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jun 28, 2004, 7:26 PM PDT for Crook County, Oregon. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 7:26 PM PDT (02:26 UTC)
- Expired
- Jun 28, 2004, 8:30 PM PDT
- In force
- 64 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Crook County, OR
The radar
The Pendleton radar (KPDT), 194 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 2.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPDT 290228 FFWPDT ORC013-290330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 726 PM PDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLASH FLOOD WARNING FOR... CROOK COUNTY IN CENTRAL OREGON * UNTIL 830 PM PDT * AT 720 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING VERY HEAVY RAIN 10 MILES EAST OF PAULINA... OR ABOUT 43 MILES SOUTHWEST OF JOHN DAY...MOVING NORTH AT 10 MPH. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR... RURAL CROOK COUNTY AT 740 PM PDT IN ADDITION...DOPPLER WEATHER RADAR ESTIMATED OVER ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER THE LAST HOUR WITH THIS SLOW MOVING STORM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4399 12009 4398 11967 4428 11966 4433 12004 $$ VP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:15 PM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 28, 2:15 PM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
215 PM PDT MON JUN 28 2004
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...LATEST WATER VAPOR
IMAGERY SHOWS MOISTURE STREAMING NORTHWARD ACROSS THE REGION AS A
CUTOFF LOW ALONG THE BC COAST IS BEGINNING TO RETROGRADE...AND A
TROUGH OF LOW PRESSURE ACROSS CA/NV NUDGES NORTHWARD. WAVES IN
BETWEEN THESE TWO LARGE SCALE SYSTEMS ARE MOVING N/NE ACROSS EASTERN
WA/OR...PRODUCING SCT TSTMS ACROSS THE NE OREGON MTNS. STEERING
WINDS ARE VERY LIGHT...THUS THE STRONGER STORMS ARE PRODUCING
LOCALLY HEAVY RAINFALL...WITH RADAR ESTIMATES OVER AN INCH PER
HOUR...AND REPORTS AS HIGH AS ONE INCH PER HOUR.
TNGT/TUE...ONE WAVE WILL MOVE ACROSS NE OR/SE WA THIS EVENING...WITH
ANOTHER MORE POTENT WAVE CURRENTLY MOVING NORTH ACROSS NEVADA
ENTERING EASTERN OR BY TUE AM. MOISTURE AND INSTABILITY...AS WELL AS
UPPER DIVERGENCE REMAIN ACROSS THE AREA...THUS WILL KEEP SCT
CONVECTION IN THE FCST FOR THE EAST. STEERING WINDS REMAIN VERY
WEAK...THUS LOCALLY HEAVY RAIN REMAINS A THREAT...WITH PERHAPS A
BREAK FROM HEAVY RAIN BY LATE EVENING BETWEEN WAVES. WILL CONTINUE
THE URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH 9 PM TONIGHT FOR
THE EASTERN MTNS OF OR. WITH FLOW BECOMING MORE SOUTHERLY...VERSUS
SW MON/MON NIGHT...THINK CONVECTION WILL MAKE SOME MOVE TO THE
WEST...INCLUDING THE COL BASIN/BLUE MTN FOOTHILLS WITH AT LEAST
ISOLATED AFTN STORMS. WILL INCLUDE LOCALLY HEAVY RAIN WORDING FOR
THE EASTERN MTNS TUE AFTN/EVE.
WED...STEERING WINDS BEGIN TO INCREASE A BIT...SO THINK HEAVY RAIN
THREAT WILL DIMINISH SOME...AS WILL COVERAGE AS A TROUGH APPROACHING
THE WEST COAST WILL MAKE THE FLOW MORE WESTERLY. GFS DOES DEPICT A
SIG WAVE MOVING NORTHWARD TO CENTRAL OR...BUT THINK THIS COULD BE
SUSPECT...AS PROGGED INTENSITIES LOOK TOO STRONG.
.LONG TERM...THURSDAY THROUGH MONDAY...THURSDAY THROUGH MONDAY...AN
UPPER TROUGH THAT IS ALONG THE CALIFORNIA COAST WILL REMAIN THERE
THROUGH FRIDAY NIGHT. THIS WILL KEEP A MOIST AND UNSTABLE DEEP
SOUTHERLY FLOW ALOFT OVER THE FORECAST AREA. AS A RESULT CAN EXPECT
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO OCCUR EACH DAY
THROUGH FRIDAY NIGHT. THE UPPER TROUGH WILL THEN WEAKEN AND FILL
LATER ON SATURDAY INTO SUNDAY WITH THE FORECAST AREA BECOMING UNDER
A NORTHWEST FLOW ALOFT. THIS WILL CAUSE THE ATMOSPHERE OVER THE
PACIFIC NORTHWEST TO DRY OUT AND BECOME MORE STABLE. AS SUCH THE
AFTERNOON AND EVENING CONVECTIVE ACTIVITY WILL END WITH THE ONLY
CHANCE OF ANY SHOWERS OVER THE HIGHER MOUNTAINS OF EASTERN OREGON.
WILL ALSO SEE A CONSIDERABLE TEMPERATURE COOL DOWN FOR SUNDAY AND
MONDAY BACK TO NEAR NORMAL READINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 59 91 60 91 / 10 20 20 20
WALLA WALLA 61 91 62 91 / 10 20 20 20
TRI-CITIES 58 94 59 93 / 05 20 20 10
YAKIMA 56 91 58 92 / 00 10 05 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH 9 PM TONIGHT
FOR UNION...GRANT...AND WALLOWA COUNTIES.
WA...NONE.
&&
89/88Hazardous weather outlook, Jun 28, 2:50 PM PDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OREGON
250 PM PDT MON JUN 28 2004
ORZ041>050-WAZ024>030-291200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
250 PM PDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH LOCALLY HEAVY RAIN
BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON
A MOIST SOUTH TO SOUTHWESTERLY FLOW ALOFT WILL USHER IN PLENTY OF
MID LEVEL MOISTURE AND INSTABILITY TODAY AND TONIGHT. ISOLATED TO
SCATTERED COVERAGE OF THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS WILL BE
IN A WEAK STEERING FLOW ENVIRONMENT. THIS WILL RESULT IN LOCALLY
HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS. AN URBAN AND SMALL
STREAM FLOOD ADVISORY HAS BEEN ISSUED. REFER TO AWIPS ID PDXFLSPDT
OR WMO HEADER RWUS42 KPDT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
THUNDERSTORMS WITH LOCALLY HEAVY RAIN TUESDAY
BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS TUESDAY
FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS
OF THE BLUE MOUNTAINS (OR)
THUNDERSTORMS WEDNESDAY
FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER
COLUMBIA BASIN (OR), FOOTHILLS OF THE BLUE MOUNTAINS (OR),
BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS THURSDAY
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE
VALLEY, WALLOWA COUNTY
A SOUTH TO SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TUESDAY THROUGH
THURSDAY...WITH CONVECTION A POSSIBILITY EACH DAY. THE MAIN THREAT
FROM THESE STORMS WILL CONTINUE TO BE LOCALLY HEAVY RAIN..ESPECIALLY
TUESDAY AS STEERING WINDS REMAIN WEAK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.In the hours before
Local storm report, Jun 28, 6:40 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
640 PM PDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1201 PM FLASH FLOOD 7 SSE JOSEPH 45.26N 117.17W
06/28/2004 WALLOWA OR EMERGENCY MNGR
4 TO 12 FEET DEEP OF MATERIAL DOWN A HILLSIDE 35 FEET
WIDE ACROSS A TRAIL DOWNSTREAM ALONG THE EAST FORK OF THE
WALLOWA RIVER.
&&
VPThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:12 PM PDT | Severe Thunderstorm Warning | PDT | Crook | 48 min |
| Jun 29, 1:40 PM PDT | Flash Flood Warning | PDT | Deschutes | 2 hr |
| Jun 29, 3:35 PM PDT | Severe Thunderstorm Warning | PDT | Crook | 55 min |
| Jun 29, 3:39 PM PDT | Flash Flood Warning | PDT | Crook | 66 min |
| Jun 29, 4:27 PM PDT | Severe Thunderstorm Warning | PDT | Jefferson | 63 min |
| Jun 29, 4:33 PM PDT | Flash Flood Warning | PDT | Jefferson | 57 min |
| Jun 29, 4:41 PM PDT | Severe Thunderstorm Warning | PDT | Crook | 64 min |
| Jun 29, 4:45 PM PDT | Flash Flood Warning | PDT | Crook | 60 min |
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.